content top

Is It Bad to Mix Opium with Other Drugs?

Is It Bad to Mix Opium with Other Drugs?

Mixing opium with other drugs can be dangerous

Opium is a very addictive non-synthetic drug extracted from the poppy plant. Opium poppy is the source for many other narcotics like heroin, codeine and morphine. Used for centuries for recreational and medical use, opium is one of the most effective pain treatments used today, yet it also carries serious side effects and can pose life threatening dangers if mishandled.

Understanding Opium Dangers

Opium is known to have euphoric effects; however, its intensity may depend on its administration and dose. When smoked, the chemicals are absorbed quickly by the lungs and passed on to the brain. Users experience physical pain relief, relaxation and a feeling of intense euphoria that can be very addictive to those who are vulnerable. Opium can inhibit bowel muscle movement, lead to constipation, slow breathing to dangerous levels, and dry out the nose and mouth. However, the most dangerous aspect of this drug is that it can lead to psychological and physical dependence, which can lead to overdose and death.

What Happens When You Mix Opium with Other Drugs

Mixing opioid drugs such as Percocet, OxyContin or Vicodin with alcohol and other prescription drugs may seem tempting to many users. However, this can be very dangerous. Opium users that mix drugs that depress the central nervous system should be particularly wary because the combination can slow breathing to dangerous levels.

Drugs that create a depressive or slowing effect on the body include benzodiazepines, antihistamines, barbiturates, anesthetics and alcohol. Mixing such substances with opium can stop your breathing, and may even lead to coma and death. While each individual drug can have a powerful effect on the central nervous system, when they are mixed together, the effect is compounded.

Each individual responds differently to substances. When you mix opium with alcohol and other drugs there will be unknown risks and side effects. Those who use opium recreationally often indulge in this dangerous practice to lengthen their high. However, these drugs can be very unpredictable and can lead to a serious overdose.

Opium Dangers – Overdose

When you mix opium with alcohol or other drugs, they may react poorly and lead to an overdose. Given below are a few symptoms of an opium overdose:

  • Coma
  • Unable to move
  • Excessive vomiting
  • Confusion
  • Slow heart rate
  • Unable to stay awake
  • Dilated pupils
  • Clammy skin
  • Reduced respiration

If an individual exhibits any of the above mentioned symptoms after taking opium, it is best to seek medical help instantly. An overdose may lead to a total body shutdown, coma and death if not treated immediately.

Although opium is a highly addictive substance, addiction recovery is possible with professional help. Our 24 hour toll free number can provide you all the information you need on opium abuse help. Call us today!